Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 56, NWS New Orleans, LA

August 31, 20085 parishes in Louisiana

NWS New Orleans, LA issued this tornado warning at Aug 31, 2008, 7:52 PM CDT for 5 parishes in Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2008, 7:52 PM CDT (00:52 UTC)
Expired
Aug 31, 2008, 8:30 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
838 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 010052
TORLIX
LAC005-033-047-063-121-010130-
/O.NEW.KLIX.TO.W.0056.080901T0052Z-080901T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
752 PM CDT SUN AUG 31 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
  EAST CENTRAL IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DENHAM SPRINGS...
  SOUTHEASTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 830 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  LIVINGSTON...OR 12 MILES WEST OF HAMMOND...MOVING WEST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  WALKER BY 805 PM CDT...
  6 MILES SOUTH OF DENHAM SPRINGS BY 815 PM CDT...
  PRAIRIEVILLE BY 825 PM CDT...
  OAK HILLS PLACE...WESTMINSTER...GARDERE AND 8 MILES SOUTHEAST OF
  BATON ROUGE BY 830 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3020 9115 3042 9124 3058 9063 3041 9056
TIME...MOT...LOC 0051Z 071DEG 31KT 3046 9069

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 31, 4:36 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 31, 4:36 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CDT SUN AUG 31 2008

.DISCUSSION...
NEXT 48 WILL BE DEALING WITH HURRICANE GUSTAV. HEAVY RAINFALL AND
ISOLATED TORNADO THREAT WILL REMAIN THE SAME. AGREE WITH HPC
THINKING...PRECIPITABLE WATER VALUES OFF OF GFS TOP 3 INCHES ALONG
AND EAST OF THE STORM TRACK. EFFICIENT RAINFALL PROCESS WILL
LIKELY GENERATE RAINFALL TOTALS 6 TO 12 INCHES WITH ISOLATED
AMOUNTS UP TO 20 INCHES. AS THE GUSTAV MOVES INLAND OVER WEST
TEXAS...DRY AIR WILL ENTRAIN INTO REMNANTS OF GUSTAV AND TIGHTEN
A MOISTURE AXIS ACROSS THE WEST PORTIONS OF FORECAST AREA WEDNESDAY
INTO THURSDAY. AS A RESULT...RAIN CHANCES WILL REMAIN ABOVE NORMAL
THROUGH FRIDAY. TEMPERATURE FORECAST WILL ONLY SEE A 10 DEGREE
CHANGE FROM NIGHT TO DAY THROUGH TUESDAY DUE TO MOISTURE. IN
ADDITION...DAY TIME HIGHS WILL REMAIN SLIGHTLY BELOW NORMS TOWARD
THE WEEKEND DUE TO HIGHER THAN NORMAL RAIN CHANCES. THE WEEKEND
WILL SEE NEAR NORMAL RAIN CHANCES AND TEMPS.

&&

.AVIATION...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT TO ALL OF THE TERMINALS
THROUGH MONDAY AFTERNOON. INCREASING WINDS AND SEVERAL BANDS OF
CONVECTION WILL DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI THROUGHOUT THIS EVENING AND OVERNIGHT.

&&

.MARINE...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT THROUGH WEDNESDAY FOR THE
COASTAL WATERS.  INCREASING WINDS AND SEAS CAN BE EXPECTED
THROUGHOUT TODAY AND INTO TONIGHT...WITH HURRICANE CONDITIONS
EXPECTED BY TOMORROW MORNING.  GUSTAV SHOULD CLEAR THE COASTAL
WATERS BY TUESDAY AFTERNOON.  THE REMAINS OF GUSTAV WILL THEN STALL
OVER EASTERN TEXAS...WHICH WILL KEEP WINDS AND SEAS UP THROUGH THE
MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  83  72  83 /  40 100 100  90
BTR  73  83  73  84 /  50 100 100  90
MSY  78  82  77  85 /  80 100 100  90
GPT  74  84  73  86 /  80  90 100  90

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...ST.
     JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     UPPER TERREBONNE.

     FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

     HURRICANE WIND WARNING FROM 4 AM MONDAY TO 7 AM TUESDAY FOR THE
     FOLLOWING ZONES: EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...POINTE COUPEE...ST. HELENA...WEST
     BATON ROUGE...AND WEST FELICIANA.

     TROPICAL STORM WIND WARNING FROM 4 AM MONDAY TO 7 AM TUESDAY FOR
     THE FOLLOWING ZONES: AND WASHINGTON.

GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

MS...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     TROPICAL STORM WIND WARNING FROM 4 AM MONDAY TO 7 AM TUESDAY FOR
     THE FOLLOWING ZONES: AMITE...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

&&
Hazardous weather outlook, Aug 31, 6:45 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CDT SUN AUG 31 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-011615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
645 PM CDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

HURRICANE GUSTAV WILL CONTINUE TO MOVE NORTHWEST TOWARD THE CENTRAL
GULF OF MEXICO COAST TONIGHT. THERE IS A THREAT OF ISOLATED
TORNADOES WITH OUTER RAIN BANDS THAT WILL MOVE ACROSS COASTAL
SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI. IN ADDITION...
TROPICAL STORM FORCE WINDS WILL DEVELOP ACROSS THE COASTAL WATERS
THIS EVENING AND SPREAD ACROSS COASTAL AREAS OF SOUTHEAST LOUISIANA
AND MISSISSIPPI OVERNIGHT. HURRICANE FORCE WINDS WILL DEVELOP OVER
THE COASTAL WATERS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HURRICANE GUSTAV IS EXPECTED TO MAKE LANDFALL IN SOUTH CENTRAL OR
SOUTHEAST LOUISIANA MONDAY MORNING. SIGNIFICANT STORM SURGE FLOODING
IS POSSIBLE IN LOW LYING AREAS...ESPECIALLY NEAR AND TO THE EAST OF
WHERE THE CENTER MAKES LANDFALL. HURRICANE FORCE WINDS OR WIND GUSTS
ARE EXPECTED OVER MUCH OF THE AREA MONDAY AND MONDAY NIGHT ALTHOUGH
TROPICAL STORM FORCE WINDS WILL BE OBSERVED FARTHER INLAND. THERE
WILL BE A THREAT OF ISOLATED TORNADOES AND WIDESPREAD VERY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING...MAINLY MONDAY AND TUESDAY.
RAINFALL TOTOALS OF 6 TO 12 INCHES WITH ISOLATED AMOUNTS UP TO 20
INCHES OVER THE NEXT FEW DAYS MAY RESULT IN MODERATE TO MAJOR
FLOODING ALONG SOME RIVERS.

HEAVY RAIN BANDS MAY LINGER INTO WEDNESDAY OVER PORTIONS OF THE
AREA AS GUSTAV WEAKENS AND MOVES NORTHWEST ACROSS WESTERN
LOUISIANA TOWARDS EASTERN TEXAS.

THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS TO SUPPORT HURRICANE OPERATIONS
WILL BE REQUIRED LATER TONIGHT THROUGH TUESDAY.

In the hours before

Special weather statement, Aug 31, 4:57 PM CDT, 2 hours 55 minutes before
LAZ049-056>059-065-312300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 PM CDT SUN AUG 31 2008

...LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH THE OUTER BANDS OF
GUSTAV MOVING WEST AFFECTING ST. JOHN THE BAPTIST...ASSUMPTION
...ST. JAMES...ASCENSION...LAFOURCHE AND TERREBONNE PARISHES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF RESERVE TO 14 MILES WEST OF RESERVE TO THIBODAUX...
MOVING WEST AT 18 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  CONVENT BY 510 PM...
  LABADIEVILLE BY 525 PM...
  NAPOLEONVILLE BY 545 PM...
  PAINCOURTVILLE BY 555 PM...
  DONALDSONVILLE BY 600 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

SQUALLS ASSOCIATED WITH HURRICANE GUSTAV WILL CONTINUE TO MOVE
INLAND THROUGH THE EVENING AND NIGHT HOURS. WINDS ALONG WITH THESE
BANDING FEATURES WILL ALSO INCREASE THOUGH TONIGHT AND MOVE OVER THE
AREA WITH GREATER FREQUENCY.
Special weather statement, Aug 31, 5:03 PM CDT, 2 hours 49 minutes before
LAZ064-MSZ081-082-312300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
503 PM CDT SUN AUG 31 2008

...LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH THE OUTER BANDS OF
GUSTAV MOVING WEST AFFECTING ST. BERNARD
PARISH...JACKSON AND HARRISON COUNTIES...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 20 MILES
EAST OF LUCEDALE TO PASCAGOULA TO 18 MILES SOUTH OF PASCAGOULA...
MOVING WEST AT 34 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ESCATAWPA BY 510 PM...
  GAUTIER BY 515 PM...
  WADE BY 520 PM...
  VANCLEAVE AND GULF PARK ESTATES BY 525 PM...
  OCEAN SPRINGS BY 530 PM...
  ST. MARTIN BY 540 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

SQUALLS ASSOCIATED WITH HURRICANE GUSTAV WILL CONTINUE TO MOVE
INLAND THROUGH THE EVENING AND NIGHT HOURS. WINDS ALONG WITH THESE
BANDING FEATURES WILL ALSO INCREASE THOUGH TONIGHT AND MOVE OVER THE
AREA WITH GREATER FREQUENCY.
Special weather statement, Aug 31, 6:19 PM CDT, 1 hour 33 minutes before
LAZ040-059>064-069-070-MSZ077-080-081-010015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 PM CDT SUN AUG 31 2008

...LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH THE OUTER BANDS OF
GUSTAV MOVING WEST AFFECTING ST. CHARLES......ST. BERNARD
...JEFFERSON...ORLEANS...ST. TAMMANY...LAFOURCHE AND PLAQUEMINES
PARISHES AS WELL AS HARRISON...PEARL RIVER AND HANCOCK COUNTIES

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
SOUTH OF WIGGINS TO WAVELAND TO 23 MILES SOUTHEAST OF CHALMETTE...
MOVING WEST AT 38 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  YSCLOSKEY BY 625 PM...
  KILN BY 630 PM...
  PEARLINGTON BY 635 PM...
  LAKE CATHERINE BY 640 PM...
  STENNIS SPACE CENTER AND VIOLET BY 645 PM...
  PEARL RIVER...SLIDELL...CHALMETTE AND BELLE CHASSE BY 655 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

SQUALLS ASSOCIATED WITH HURRICANE GUSTAV WILL CONTINUE TO MOVE
INLAND THROUGH THE EVENING AND NIGHT HOURS. WINDS ALONG WITH THESE
BANDING FEATURES WILL ALSO INCREASE THOUGH TONIGHT AND MOVE OVER THE
AREA WITH GREATER FREQUENCY.
Special weather statement, Aug 31, 7:20 PM CDT, 32 minutes before
LAZ038>040-049-050-056>061-065>068-MSZ077-010115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 PM CDT SUN AUG 31 2008

...LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH THE OUTER BANDS OF
GUSTAV MOVING WEST AFFECTING WASHINGTON...LIVINGSTON...TANGIPAHOA
...ST. JOHN THE BAPTIST...ST. CHARLES...ASSUMPTION...ST. JAMES
...ASCENSION...ST. TAMMANY...LAFOURCHE AND TERREBONNE PARISHES AS
WELL AS PEARL RIVER AND JEFFERSON COUNTIES...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF PICAYUNE TO MANDEVILLE TO METAIRIE TO 12 MILES NORTHEAST
OF GALLIANO...MOVING WEST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  GALLIANO...DESTREHAN...CUT OFF AND COVINGTON BY 730 PM...
  NORCO...NEW SARPY...LAROSE AND HAHNVILLE BY 735 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 60
MPH...WHICH COULD DOWN TREES AND POWER LINES. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

SQUALLS ASSOCIATED WITH HURRICANE GUSTAV WILL CONTINUE TO MOVE
INLAND THROUGH THE EVENING AND NIGHT HOURS. WINDS ALONG WITH THESE
BANDING FEATURES WILL ALSO INCREASE THOUGH TONIGHT AND MOVE OVER THE
AREA WITH GREATER FREQUENCY.
Local storm report, Aug 31, 7:30 PM CDT, 22 minutes before
LIXWRKLSR 000
TTAA00 KLIX DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SLIDELL LA
730 PM CDT SUN AUG 31 2008

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0823 PM    NEAR MOUTH OF MISS. RIVER      LA   TORNADO
08/31/08   PLAQUEMINES                    REPORTED BY RADIO OPERATOR.
Local storm report, Aug 31, 7:30 PM CDT, 22 minutes before
LIXWRKLSR 000
TTAA00 KLIX DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SLIDELL LA
730 PM CDT SUN AUG 31 2008

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    NEAR MOUTH OF MISS. RIVER      LA   TORNADO
08/31/08   PLAQUEMINES                    REPORTED BY RADIO OPERATOR.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 10:24 PM CDTSpecial Marine WarningLIX36 min
Aug 31, 10:29 PM CDTTornado WarningLIXPlaquemines46 min
Sep 1, 3:09 AM CDTTornado WarningLIXOrleans, Plaquemines, Saint Bernard21 min
Sep 1, 3:49 AM CDTTornado WarningLIXPlaquemines26 min
Sep 1, 5:41 AM CDTTornado WarningLIXJefferson, Plaquemines, Saint Charles34 min
Sep 1, 7:00 AM CDTTornado WarningLIXSaint Tammany30 min
Sep 1, 8:20 AM CDTTornado WarningLIXSaint Tammany25 min
Sep 1, 8:44 AM CDTTornado WarningLIXSaint Tammany, Tangipahoa31 min
Sep 1, 8:55 AM CDTTornado WarningLIXSaint Tammany35 min
Sep 1, 9:01 AM CDTRiver Flood WarningLIXEast Baton Rouge4 days
Sep 1, 9:01 AM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston6 days
Sep 1, 9:01 AM CDTRiver Flood WarningLIXEast Baton Rouge7 days
Sep 1, 9:01 AM CDTRiver Flood WarningLIXAscension, Livingston12 hr
Sep 1, 9:12 AM CDTRiver Flood WarningLIXSaint Helena12 hr
Sep 1, 9:12 AM CDTRiver Flood WarningLIXLivingston12 hr
Sep 1, 9:12 AM CDTRiver Flood WarningLIXSaint Helena66 hr
Sep 1, 9:19 AM CDTRiver Flood WarningLIXTangipahoa12 hr
Sep 1, 9:23 AM CDTRiver Flood WarningLIXTangipahoa6 days
Sep 1, 9:27 AM CDTRiver Flood WarningLIXSaint Tammany34 hr
Sep 1, 9:27 AM CDTRiver Flood WarningLIXSaint Tammany60 hr
Sep 1, 9:27 AM CDTTornado WarningLIXSaint Tammany33 min
Sep 1, 9:34 AM CDTRiver Flood WarningLIXSaint Tammany46 hr
Sep 1, 9:34 AM CDTRiver Flood WarningLIXSaint Tammany3 days
Sep 1, 10:06 AM CDTTornado WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa24 min
Sep 1, 11:28 AM CDTTornado WarningLIXWashington32 min
Sep 1, 5:13 PM CDTFlash Flood WarningLIXPlaquemines6 hr
Sep 1, 6:59 PM CDTTornado WarningLIXSaint Helena31 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.